Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 7, 2021, 1:15 PM CDT for Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 1:15 PM CDT (18:15 UTC)
- Expired
- Apr 7, 2021, 1:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
519
WWUS84 KTSA 071815
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT Wed Apr 7 2021
ARZ029-OKZ076-071845-
Sebastian AR-Le Flore OK-
115 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 145 PM CDT...
At 114 PM CDT, a strong thunderstorm was located 5 miles southwest of
Hartford, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mansfield... Hartford...
Huntington... Midland...
Heavener Runestone State Park... Washburn...
Patterson... Milltown...
Arkola... Crossroads...
Witcherville... Dayton...
A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern Oklahoma.
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3486 9445
3483 9461 3509 9454 3520 9407 3514 9405
TIME...MOT...LOC 1814Z 251DEG 35KT 3496 9445
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:26 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 7, 12:26 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1226 PM CDT Wed Apr 7 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front continues to push east this afternoon across eastern Oklahoma and western Arkansas with a line of thunderstorms developing along the front and will affect northwest Arkansas TAF sites during the next couple of hours. MVFR ceilings will continue within the precipitation with occasional IFR conditions possible within the stronger storms. Storms will clear the area by mid afternoon and strong westerly winds will follow in the wake of the front for all sites. MVFR conditions will remain possible across northeast Oklahoma and northwest Arkansas sites through tomorrow morning within the southwest quadrant of the upper low. Gusty westerly winds will once again be likely tomorrow across the region. Bowlan && .PREV DISCUSSION... /Issued 1022 AM CDT Wed Apr 7 2021/ ..UPDATE... DISCUSSION... Cold front currently located along a Miami to Fort Gibson to McAlester line will continue to push east throughout the morning. Scattered showers are located along and ahead of the front across eastern Oklahoma and western Arkansas. These showers are expected to intensify into scattered thunderstorms as the front progresses east into far eastern Oklahoma and western Arkansas later this morning and early this afternoon. A few strong to severe storms will be possible early this afternoon, mainly across far eastern portions of the forecast area from Fort Smith up to Rogers and points to the. Brief damaging wind gusts and large hail will be the main threats with any of the stronger storms. The front and storms should clear the area by mid afternoon leaving gusty westerly winds and low humidities in its wake, which will raise fire weather concerns again this afternoon across eastern Oklahoma. Skies will clear across southeast Oklahoma this afternoon, while at least scattered cloud cover will stick around across the northern portions due to wrap around moisture on the backside of the upper low. Update adjusted PoPs taking the latest observations and data into the consideration. Also made tweaks to temperatures based on current trends. The rest of the forecast is on track at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 75 53 78 / 0 0 0 30 FSM 47 75 53 79 / 0 0 0 30 MLC 47 77 56 78 / 0 0 0 40 BVO 45 72 48 77 / 10 0 0 30 FYV 44 71 49 76 / 10 0 0 30 BYV 45 68 53 77 / 10 0 0 20 MKO 45 74 53 76 / 0 0 0 40 MIO 45 70 48 76 / 10 0 0 30 F10 45 76 54 78 / 0 0 0 40 HHW 48 78 56 76 / 0 0 10 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....04
Hazardous weather outlook, Apr 7, 1:07 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
107 PM CDT Wed Apr 7 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
107 PM CDT Wed Apr 7 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Showers and thunderstorms continue across far eastern Oklahoma and
western Arkansas along an eastward advancing cold front. At least
a limited severe threat will be possible through early afternoon
with these storms as they move east into greater instability.
Large hail and damaging winds will be the primary threats, with
an isolated tornado possible within any surface based storm.
Fire weather concerns will also increase this afternoon behind the
front as gusty westerly winds and dry air behind the front create
prime conditions for rapid fire spread across eastern Oklahoma.
Winds will remain gusty through the night which will keep at least
some fire weather threat past sunset.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...Severe Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Westerly winds will remain gusty on Thursday and with low
humidities expected areawide, will lead to another day of
increased fire spread concerns.
Thunderstorm chances increase Friday afternoon and into Friday
night, as moisture will return to the area fairly quickly ahead of
a fast moving storm system. Severe thunderstorms will be possible
during the afternoon and evening, with parts of southeast Oklahoma
most susceptible.
After a dry Saturday and Sunday, another storm system will bring
showers and thunderstorms to the region Sunday night into Monday,
as well as gusty winds and a resultant increase in the fire
spread threat.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 7, 1:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT Wed Apr 7 2021
ARZ029-OKZ076-071845-
Sebastian AR-Le Flore OK-
115 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 145 PM CDT...
At 114 PM CDT, a strong thunderstorm was located 5 miles southwest of
Hartford, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mansfield... Hartford...
Huntington... Midland...
Heavener Runestone State Park... Washburn...
Patterson... Milltown...
Arkola... Crossroads...
Witcherville... Dayton...
A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern Oklahoma.
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3486 9445
3483 9461 3509 9454 3520 9407 3514 9405
TIME...MOT...LOC 1814Z 251DEG 35KT 3496 9445The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:13 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Apr 7, 5:36 AM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Apr 7, 5:51 AM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Apr 7, 6:10 AM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Apr 7, 6:34 AM CDT | Special Weather Statement | TSA | Benton | 26 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.